What does “Retinize the skin” mean? It's basically a more interesting and shorter term to use when referring to the process of acclimation to topical Vitamin A (Retinoids) treatment. This is known as Retinization. Once your skin has adapted to a retinoid, your skin is considered “retinized”. This process usually comes with side effects if you are using a prescription strength Retinoid or over the counter (OTC) vitamin A in some cases. These side effects may include redness, flaking or sloughing skin, mild to extreme irritation, a spicy feeling or burning sensation and an increased sensitivity to other products such as AHA’s. Side effects are temporary and subside once the Retinoid has been discontinued. Side effects can also be avoided with a careful approach and precise method I’ve developed over the last 16 years as an esthetician.
Retinoid Myth / Fact: Retinoids do not cause your skin to become more sensitive to UV light. That's right, you can and still should use a retinoid year round. In general all retinoids will degrade in UV light but they don't cause your skin to burn faster than it would naturally. There is some debate on Retinyl Palmitate creating free radicals when exposed to UV Light unlike other retinoids. To be on the safe side use Retinyl Palmitate only at night.